Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
joga

Signs of Being Resistent to Accutane

Recommended Posts

For all you out there who have began accutane and later established it just didnt do the trick or you were resistent to it, what were some signs???

Im 175 pounds 6'0 and a half taking 80mg.

Im on my 10th week and im getting a bit worried that I may be resistent to it. I went into accutane with mild acne. Currently my complexion is equivalent to a bad breakout while not on accutane but using topicals. My complexion also seems to be fluctuating alot...ill be really clear for a few days to a week, than breakout a bit again, as opposed to having one initial breakout then seeing nothing but improvements from then on. My derm told me the fluctuations were normal until I hit the later months. Since being on accutane ive consistently had acne around my jawline as well as my forehead (*note* these were my 2 main acne prone areas always). With this being said, I am experiencing numerous side effects. The thing that is worrying me most is my face isnt dry at all...my lips are sometimes but they also arent nearly close to the degree of dryness that people state on here.

Can anyone relate???

Edited by joga

Share this post


Link to post
Share on other sites

My derm termed me "resistant" to it...I did a 5 month course at 160 mg for half of the time (I'm 135 lbs, so it was MAX dose). I didn't have any side effects---my skin got dry there at the very end, but it wasn't terrible. It was the no side effects and the fact that my skin FREAKED OUT on accutane (it broke out consistently through the 5 months, and as soon as I stopped it, got better) that she said I was resistant.

Since you are experiencing side effects, you're probably not resistant. 10 weeks is still early

Share this post


Link to post
Share on other sites

160 mg wow.. I wish i started on 160 mg then i could be done in half the time.. O_O I kinda want to be upped to 120 to knock off a month, but i don't want to break out REAL bad again like i did when i started.

Share this post


Link to post
Share on other sites

im a female, 5'0, about 105 lbs and this is my 2nd time on accutane. i ended my first course on 80mg a day ( i know its a lot for my weight but its all that worked).

i was on an extra 2 months the first time, and it did work well. about 2 years later my acne came back, not at all as bad as it was before, it was just very persistent and never went away.

so my derm put me back on, starting at 80mg a day, and im on my 4th month and nothing has changed. my lips are dry but not too bad at all and my face is rarely ever dry. i have a few spots on my face that are more dry than others, but not bad at all. and i have like no side effects, except i noticed from the first time and this time, i snack a lot more than usual. dont know if its cuz the accutane or coincidence.

my last appointment, my derm joked that i was immune to this stuff, lol. which i hope im not!!

so i can relate to what your going through in a sense.

i still got 2 months to go, so maybe it will all change in that time.

i remember the first time i was on accutane, my face didnt completely clear up until the month AFTER i had finished my last pill.

so maybe that can be the case with you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×